Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 151, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 14, 2016, 5:13 PM MDT for Lincoln County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 5:13 PM MDT (23:13 UTC)
- Expired
- Jul 14, 2016, 6:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 105 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143 WUUS55 KBOU 142313 SVRBOU COC073-150000- /O.NEW.KBOU.SV.W.0151.160714T2313Z-160715T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 513 PM MDT THU JUL 14 2016 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO... * UNTIL 600 PM MDT * AT 513 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF HUGO...OR 16 MILES SOUTHWEST OF FLAGLER...MOVING EAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS. && LAT...LON 3905 10341 3923 10342 3923 10316 3903 10317 TIME...MOT...LOC 2313Z 270DEG 18KT 3913 10329 HAIL...1.25IN WIND...<50MPH $$ DANKERS
1 follow-up statement
070
WWUS55 KBOU 142353
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
553 PM MDT THU JUL 14 2016
COC073-150002-
/O.EXP.KBOU.SV.W.0151.000000T0000Z-160715T0000Z/
LINCOLN CO-
553 PM MDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 600 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT MOVES OVER RURAL EAST CENTRAL LINCOLN COUNTY.
LAT...LON 3905 10341 3923 10342 3923 10316 3903 10317
TIME...MOT...LOC 2349Z 270DEG 18KT 3913 10329
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:11 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 14, 3:11 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 311 PM MDT THU JUL 14 2016 .SHORT TERM...(This evening through Friday) Issued at 211 PM MDT Thu Jul 14 2016 Satellite is showing the boundary in place over Lincoln county with storms starting to fire off along the boundary and move eastward. Conditions over the Denver metro are too stable for storms at this time. However...model soundings are showing the potential for destabilization later this evening where storms could form off moisture and theta-e advection. Overnight...the return of some low level moisture in south to southeasterly flow could bring some stratus onto the plains. Winds will return to a more NW direction by tomorrow afternoon that will scatter out any mid levels clouds and heat temperatures back into the 90s on the plains. For tomorrow afternoon a shortwave trough is progged to clip the NE corner of the state bringing increasing easterly flow through the afternoon and evening. Models are showing increasing moisture east of I-25 and along the Palmer Divide by the late afternoon. Instability and deep shear values are greatest in this region where the highest pops will be placed. .LONG TERM...(Friday night through Thursday) Issued at 211 PM MDT Thu Jul 14 2016 The flow aloft will begin to transition back to Southwest over the weekend with warmer temperatures again under the dry and warmer flow. Still moisture will be a bit deeper over the far Eastern plains of Colorado with higher chances of thunderstorms out East. Temperatures over the lower elevations will rise well in the 90s on both Saturday and Sunday. The broad area of high pressure aloft6 will continue to build into the central plains through the middle of next week. This will gradually increase the moisture over Western Colorado and the mountains from Monday through Wednesday. High Ridge placement though will likely keep the plains Eastern plains mainly dry. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 211 PM MDT Thu Jul 14 2016 VFR conditions are expected for the next 24 hours. Winds will continue to transition easterly by 02z. Storms to the south could bring some increased outflow potential later this evening with southerly winds by 05z. Drainage will move in for the overnight hours before moving to NNW flow for tomorrow. && .FIRE WEATHER... Issued at 211 PM MDT Thu Jul 14 2016 Fire danger will continue to be elevated due to lwo humidities and dry conditions for Friday afternoon in the mountains and high valleys. However...winds will continue to be below red flag thresholds with winds ranging from 5 to 15 mph with some gusts up to 20 mph after 1300 from the NW. Fire weather danger will increase again this weekend with the warmer conditions and potential for increase winds on Saturday. No watches yet but certainly a potential for heightened concerns by Saturday afternoon. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Bowen LONG TERM...Entrekin AVIATION...Bowen FIRE WEATHER...Bowen/Entrekin
Hazardous weather outlook, Jul 14, 10:15 AM MDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1015 AM MDT THU JUL 14 2016 COZ030>051-151615- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1015 AM MDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SLIGHTLY COOLER TODAY ON THE PLAINS WITH CONTINUED WARM AND DRY CONDITIONS IN THE MOUNTAINS AND HIGH VALLEYS. WINDS WILL BE LIGHTER TODAY BUT FIRE DANGER WILL STILL BE ELEVATED DUE TO THE CONTINUED DRY CONDITIONS IN THE HIGH COUNTRY. A FEW MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING. MOST OF THESE STORMS WILL BEGIN ON THE PALMER DIVIDE AND THEN SPREAD AND DEVELOP EAST/NORTHEAST ACROSS THE PLAINS TONIGHT...MAINLY ELBERT AND LINCOLN COUNTIES. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO 1 INCH IN DIAMETER...AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS LATE ON FRIDAY COULD PRODUCE LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL ON THE NORTHEAST PLAINS. DRIER AND WARMER CONDITIONS WILL THEN RETURN TO THE OUTLOOK AREA OVER THE WEEKEND UNDER A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE. BY SUNDAY VERY WARM TEMPERATURES...LOW HUMIDITY AND GUSTY SOUTHWEST WINDS WILL LIKELY ELEVATE THE WILDLAND FIRE DANGER ACROSS THE REGION. BY EARLY NEXT WEEK MOIST SUBTROPICAL AIR FLOWING UP FROM THE DESERT SOUTHWEST WILL RISE THE HUMIDITY AND INCREASE THE CHANCE FOR THUNDERSTORMS PARTICULARLY ACROSS THE HIGH COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 14, 5:02 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 502 PM MDT THU JUL 14 2016 COZ047-142345- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO- 502 PM MDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL 545 PM MDT... AT 458 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS OVER EAST CENTRAL LINCOLN COUNTY. THE STRONGEST STORM WAS 6 MILES NORTHEAST OF BOYERO...OR 22 MILES SOUTH OF FLAGLER...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOYERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3888 10363 3907 10359 3909 10317 3884 10317 TIME...MOT...LOC 2258Z 272DEG 37KT 3898 10317 DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:56 AM MDT | Special Weather Statement | BOU | Phillips | 64 min |
| Jul 14, 5:02 PM MDT | Special Weather Statement | BOU | Lincoln | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.